MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10MM X 34CM 130D RT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10MM X 34CM 130D RT; NAIL, FIXATION, BONE
Catalog Number 71675266
Medical Device Problem Codes Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Code Intraoperative Pain (2662)
Date of Event 07/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery in which the compression screw backed off three months post-op.They had to remove the nail because the prominent screw caused pain.All pieces were removed.
 
Additional Manufacturer Narrative
The affected trigen intertan nail was not returned for evaluation.No clinical relevant documents were provided to conduct a thorough medical assessment, thus no medical assessment is warranted at this time.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
The associated lag compression screw kit, trigen internal hex captured screw and intertan nail were returned and evaluated.A lab analysis conducted during this investigation indicated that the burnishing of the nail and screws is caused by motion or rotation in vivo or during insertion/removal.A functional test was performed and the lag screw can only translate medially due to clockwise rotation of compression screw.The exact cause of this potential rotation is unknown.It can be caused by a number of factors, including but not limited to interaction with soft tissues.Based on the analysis conducted, the exact cause of the reported failure was not able to be determined.No material deviations were observed in this investigation.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A clinical evaluation noted that a review of the referenced documents did not add any additional value or did not change the previous closure statement.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
INTERTAN 10MM X 34CM 130D RT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7737678
Report Number1020279-2018-01455
Device Sequence Number805439
Product Code JDS
UDI-Device Identifier03596010560896
UDI-Public03596010560896
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71675266
Device Lot Number15JM01732
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer07/20/2018
07/20/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date10/26/2018
03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71677095/15MM05252; UNKNOWN TRAUMA IMPLANT/UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;